Format

Send to

Choose Destination
See comment in PubMed Commons below
BMJ Case Rep. 2014 Feb 26;2014. pii: bcr2013203033. doi: 10.1136/bcr-2013-203033.

Anabolic steroids abuse-induced cardiomyopathy and ischaemic stroke in a young male patient.

Author information

1
Department of Neurology, Cairo University, Cairo, Egypt.

Abstract

We report a case of a 37-year-old man presented with acute stroke and hepatorenal impairment which were associated with anabolic-androgenic steroids (AAS) abuse over 2 years. Despite the absence of apparent symptoms and signs of congestive heart failure at presentation, an AAS-induced dilated cardiomyopathy with multiple thrombi in the left ventricle was attributed to be the underlying cause of his condition. Awareness of the complications of AAS led to the prompt treatment of the initially unrecognised dilated cardiomyopathy, and improved the liver and kidney functions. However, the patient was exposed to a second severe ischaemic event, which led to his death. This unique and complex presentation of AAS complications opens for better recognition and treatment of their potentially fatal effects.

PMID:
24574525
PMCID:
PMC3939390
DOI:
10.1136/bcr-2013-203033
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire Icon for PubMed Central
    Loading ...
    Support Center